Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill

Hiv With Belly Fat Need To Lose Weight

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Tesamorelin and Excess Deep Belly Fat

Introduction Body Shape Changes Study Volunteers Study Design Side Effects Study Results Project Inform's Perspective Introduction Studied as a way to reduce excess deep belly fat, the synthetic human growth hormone releasing factor called tesamorelin may be approved by the FDA in the first half of 2010. Results from a 52-week study of 816 people showed 18% less deep belly fat in those on tesamorelin than those on placebo. ...
Ask the Experts

Losing Belly Fat due to Meds

I've been trying to lose weight due to protease Inhibitors and some other meds that raise triglycerides. My Doctor saying that i'm starting to be at risk for diabetes. What type of diet is best for decreasing belly fat?Thanks...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
This was taken from Tufts University web site. They have done some of the best research on diet and lipodystrophy.How is lipodystrophy treated?Although lipodystrophy includes a variety of body shape and metabolic changes, a single intervention can... Read more »

losing muscle mass and gaining belly fats

hello, im from Philippines and have been taking Lamivudine/Tenofovir/Efavirenz for 2 months already, and i noticed that i loss muscle mass more in my face and upper extremities and gaining more belly fats. But my weight was still the same prior to...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
Talk to your doctor about this. Loss of facial or limb fat would be unusual with this regimen. Big bellies happen to many people, HIV+ and HIV-. This may not be specific to your HIV meds and is seen often with any regimen as people feel better, eat... Read more »

Extra belly fat

i am a 44 year old male. I have been on HIV meds since '95. Everything has gone very well for me except for not being able to lose the fat in my belly. I am constantly feeling bloated, gassy and always have discomfort after eating or even...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
I am pleased to see that you are on a simple, once daily regiment that consists of only 5 pills once a day. Your doctor is right in that the regimen you are on is not associated with body shape changes to any extent, except for the ritonavir... Read more »

BELLY FAT???

Hi Doctor:I have been on antivirals for almsot 7 years. For the past almost 3 I have been taking Kaletra+Epzicom and Viread. I workout a lot, don't do drugs, never drink and overall live a healthy lifestyle. I can not stop notcicing the fat...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
It has been difficult to pin down the role of certain HIV meds and increase abdominal fat since some studies have found somewhat similar increasesin abdominal fat in persons of the same age/gender but who are not HIV infected. Fat loss has been a... Read more »
Connect With Others

Skinny legs with a Budda belly

Posted by lilfshrmn, 3 Replies
Gained most of the weight back lost due to wasting. Unfortunately, it's all gone straight to my gut in the form of fat. Getting moderate exercise and low impact walking in several times a week. Cheeks, buttocks, legs and arms still quite skinny. ... Read more »

Losing my fat tummy//South Beach Diet

Posted by Anonymous
I have noticed that I've been gaining weight in my belly. I don't have the muscle loss in my legs and butt but my once trim waistline has gotten bigger and bigger. My doc says it is lipodystropy and I can't really change meds since I had a hard... Read more »

losing weight

Posted by theman22, 1 Reply
everyday i weigh myself. some days i weight 2 or 3 pounds less then ill weigh 4 to 5 pounds more then ill lose 3 or 4 pounds the next day. but i am def losing weight and i have not been doing anything lately. if anything i should be gaining fat... Read more »

May be losing health insurance!!! Need my meds!

Posted by Anonymous, 5 Replies
I may be losing my health insurance. That in itself is a nightmare, but I would have to pay for my own meds. The ADAP program in my State requires I have insurance. I can do that for about a year out of my retirement fund, which is all the income... Read more »